Alert archive / North Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Blacksburg, VA
NWS Blacksburg, VA issued this special weather statement at Apr 21, 2012, 3:21 PM EDT for Surry County, North Carolina. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2012, 3:21 PM EDT (19:21 UTC)
- Expired
- Apr 21, 2012, 4:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Blacksburg, VA
County Surry County, NC
The radar
The Roanoke radar (KFCX), 98 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.4 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 779 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
132
WWUS81 KRNK 211921
SPSRNK
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT SAT APR 21 2012
NCZ003-019-212015-
SURRY NC-WILKES NC-
321 PM EDT SAT APR 21 2012
...A STRONG THUNDERSTORM WILL AFFECT SURRY AND WILKES COUNTIES...
AT 319 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF NORTH WILKESBORO...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR ROARING RIVER AROUND 330 PM...RONDA AROUND
340 PM...BENHAM AROUND 355 PM...ELKIN AROUND 400 PM...STATE ROAD
AROUND 405 PM AND MOUNTAIN PARK AROUND 415 PM.
LAT...LON 3625 8118 3638 8099 3637 8098 3639 8098
3655 8075 3632 8058 3626 8076 3628 8077
3626 8078 3624 8087 3623 8088 3616 8110
$$
RCSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Apr 21, 1:53 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, Apr 21, 1:53 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 153 PM EDT SAT APR 21 2012 .SYNOPSIS... A DEEP AREA OF LOW PRESSURE ALOFT AND AT THE SURFACE WILL MOVE FROM THE SOUTHEAST U.S. NORTHWARD ALONG THE EAST COAST THROUGH MONDAY. A VARIETY OF INCLEMENT WEATHER WILL ACCOMPANY THIS SYSTEM DURING THE NEXT SEVERAL DAYS...CONSISTING OF THUNDERSTORMS ACROSS THE PIEDMONT TODAY...THEN WIDESPREAD RAIN SUNDAY. CONSIDERABLY COLDER AIR WILL WRAP AROUND THE BACK SIDE OF THE SYSTEM...WITH ACCUMULATING SNOW POSSIBLE BY EARLY MONDAY ACROSS THE CENTRAL AND NORTHERN APPALACHIANS. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... AS OF 1035 AM EDT SATURDAY... ALTHOUGH PESKY MID CLOUDS FROM LAST NIGHT ARE FINALLY ERODING THANKS TO APRIL SUNSHINE ACROSS THE NEW RIVER VALLEY AND SOUTHERN SHENANDOAH...MORE CLOUDS AND CROSSING INTO WESTERN VA ASSOCIATED WITH THE COLD FRONT. THE PIEDMONT AND SOUTHSIDE HAVE BEEN CLEAR ALL MORNING...AND EXPECTING THE MOST SUNSHINE THERE WITH CLOUDS AND SHWS LAST TO ARRIVE. SOME SHOWERS WILL AFFECT SE WEST VA OVER THE NEXT COUPLE OF HOURS...AND THOSE SPOTS HAVE PRETTY MUCH HIT THEIR HIGH FOR THE DAY. ALTHOUGH MORNING CLDS HAVE STUNTED INSTABILITY SOMEWHAT...MID 50S DEWPOINTS ATTM AND RAPID TEMPS RISE EVEN WITH NOT THAT MANY HOURS OF SUNSHINE ACROSS THE NEW RIVER VALLEY SHOULD KEEP A CHC OF STORMS THIS AFTERNOON...AND POSSIBLY ALLOW CURRENT PALTRY LOOKING LINE OF SHOWERS TO INTENSIFY. CALIBRATED SPC 3HR THUNDERSTORM PROBABILITIES STILL SITTING AROUND 50 PERCENT THIS AFTERNOON AT 21Z/5PM. LOCALLY THE VA TECH FOOTBALL SPRING GAME IS OF UTMOST CONCERN...AND STILL EXPECTING BEST HOUR FOR SHOWERS AND POSSIBLY STORMS TO BE NEAR 4PM...WITH MAYBE AN HOUR OR TWO OF ROBUST SHOWERS...THEN STORM CHANCES DWINDLING QUICKLY THIS EVENING AS COOLER AND MORE STABLE AIR ARRIVES...BUT STILL WITH SOME SHOWERS AROUND. STILL COULD BE SOME RATHER STRONG STORMS PIEDMONT AND SOUTHSIDE THIS AFTERNOON. AS OF 510 AM EDT SATURDAY... COMPLEX WEATHER SCENARIO UNFOLDING THROUGH TONIGHT INTO EARLY SUNDAY. NORTHERN STREAM SHORT WAVE ENERGY DIVING SOUTHEAST FROM THE NORTHERN PLAINS WILL PHASE WITH A POTENT SOUTHERN STREAM CLOSED LOW TRACKING ACROSS THE EASTERN GULF OF MEXICO TONIGHT INTO SUNDAY. THIS WILL BRING A VARIETY OF WEATHER TO THE CWA THROUGH THE NEXT SEVERAL DAYS. THROUGH ROUGHLY 03Z TONIGHT...MAIN CONCERN WILL BE THUNDERSTORM POTENTIAL...AND WHETHER OR NOT ANY WILL BE SEVERE. SPC CONTINUES WITH 5 PERCENT SEVERE RISK FOR DAMAGING WIND...MAINLY PIEDMONT AREAS EASTWARD...TO INCLUDE LYH-DAN AREA EASTWARD...BUT NOT ROA/BCB OR ANY OF THE WV COUNTIES. THIS IS SUPPORTED BY MODEL PROGGED INSTABILITY/SHEAR...WHICH IS ONLY REALLY NOTABLE...CAPES MOSTLY LESS THAN 500...ALONG-EAST OF THE BLUE RIDGE. THIS SCENARIO WOULD BE FURTHER SUPPORTED BY EXTENSIVE MID CLOUD DECK THAT HAS SPREAD INTO THE AREA FROM THE WEST AND IS EXPECTED TO PERSIST THROUGHOUT THE DAY/THICKEN IN ADVANCE OF THE INITIAL LEADING SHORT WAVE AND ASSOCIATED FRONTAL SYSTEM NOW EVIDENT FROM PIT-CMH-SDF. TYPICAL SCENARIO EXPECTED OF BKN LINE OF MOSTLY -SHRA TO TRANSLATE INTO THE AREA FROM CENTRAL/W WV BY 18Z...THEN BEGIN TO INTENSIFY INTO SCT TSRA MAINLY ALONG-EAST OF THE BLUE RIDGE IN THE 19Z-20Z TIME FRAME. TSRA EXPECTED TO REACH EASTERN MOST COUNTIES OF THE CWA BY 03Z. INSTABILITIES DROP OFF SIGNIFICANTLY AFTER 00Z...SO HAVE ENDED ALL MENTION OF TSRA BY 03Z. TEMPS WILL VARY CONSIDERABLY ACROSS THE CWA TODAY...HOLDING IN THE 60-65 RANGE ACROSS THE WV COUNTIES AND VA COUNTIES NEAR THE WV BORDER...TO NEAR 80 ACROSS THE PIEDMONT...HENCE THE GREATER THREAT OF TSRA IN THE PIEDMONT. AFTER 06Z...THE SOUTHERN STREAM CLOSED LOW BEGINS TO ABSORB INTO THE DEEPENING AND SOUTHEASTWARD PROGRESSING UPPER LOW ACROSS OH/WV. AS THIS OCCURS...A COASTAL LOW WILL TAKE SHAPE ALONG THE SC/NC COAST. CONSEQUENTLY...-RA WILL SPREAD NW BACK ACROSS THE CWA...COVERING MOST OF THE CWA BY 12Z SUN. THE HEAVIEST RAIN WILL BE ACROSS THE PIEDMONT...EASTWARD. TOTAL EXPECTED QPF NEAR 1 INCH ACROSS THE FAR EASTERN ZONES...WITH LESS TO THE WEST. THUS...GIVEN ANTECEDENT DRY CONDITIONS AND HIGH FFG VALUES...NO NEED FOR ANY FFA AT THIS TIME. USED A MAV/MET BLEND FOR MIN TEMPS TONIGHT...WITH A SLIGHT UPWARD TREND FROM EARLIER ADVERTISED READINGS...THEN BLENDING INTO A NON-DIURNAL TREND FOR SUN AS WRAP AROUND PCPN CONTINUES AND CAA GRADUALLY INCREASES FROM THE NW THROUGHOUT THE DAY. && .SHORT TERM /8 PM THIS EVENING THROUGH TUESDAY NIGHT/... SUNDAY MORNING...MODELS ARE IN EXCELLENT AGREEMENT OF RAIN BECOMING WIDESPREAD FROM SOUTHSIDE VIRGINIA TO AT LEAST THE NEW RIVER VALLEY AS A LOW PRESSURE SYSTEM DEVELOPS ALONG THE SOUTH CAROLINA COAST... AND TRACKS NORTHWARD THROUGH THE DAY...DEEPENING AS IT PROGRESSES. THE LOW WILL FORCE ATLANTIC MOISTURE INTO OUR AREA THROUGH THE DAY...RESULTING IN A STEADY RAIN ACROSS MUCH OF OUR AREA...WHICH MAY BE HEAVY AT TIMES ALONG AND EAST OF THE BLUE RIDGE. RAINFALL WILL DECREASE FURTHER TO THE WEST...BUT STILL A PRETTY GOOD CHANCE THAT RAIN WILL MAKE IT AS FAR AS THE MOUNTAIN EMPIRE DURING THE AFTERNOON. BY MIDNIGHT MONDAY MORNING...THE LOW WILL BE TRACKING NORTH OFF OF THE NEW JERSEY COAST...AND WHILE RAINFALL WILL DECREASE FROM SOUTH TO NORTH ACROSS OUR AREA...COLDER AIR WRAPPING IN FROM THE NORTHWEST WILL BRING LOW TEMPERATURES IN THE MOUNTAINS INTO THE LOW TO MID 30S. AS MOISTURE CONTINUES TO WRAP AROUND THE LOW...BELIEVE THAT AREAS FROM THE NORTH CAROLINA MOUNTAINS THROUGH THE ALLEGHANY HIGHLANDS WILL SEE SNOW SHOWERS DEVELOP OVERNIGHT. AT THIS POINT...THINK THAT ELEVATIONS ABOVE 3000 FEET MAY SEE A COATING OF WHITE BY SUNRISE... MAINLY ON GRASSY SURFACES. SHOWER ACTIVITY WILL BE GREATER ACROSS GREENBRIER COUNTY AND THE ALLEGHANY HIGHLANDS HOWEVER...CLOSER TO THE LOW...AND THE HIGHER RIDGELINES ACROSS THOSE AREAS MAY SEE ACCUMULATIONS AROUND A HALF INCH BY SUNRISE MONDAY MORNING. TEMPERATURES WILL WARM AGAIN AFTER SUNRISE...AND BY LATE MORNING EXPECT ALL SNOW TO CHANGE BACK TO RAIN. ON MONDAY...AS THE LOW CONTINUES TO TRACK AWAY...SHOWER ACTIVITY OVER THE MOUNTAINS WILL SLOWLY DIMINISH FROM EAST TO WEST...AND MAY EVEN SEE A FEW BREAKS OF SUNSHINE ACROSS THE PIEDMONTS AS DRIER AIR MOVES IN. HOWEVER...WILL BE CONCERNED WITH GUSTY WINDS FROM THE NORTHWEST THANKS TO A TIGHT PRESSURE GRADIENT BETWEEN THE DEPARTING LOW...AND HIGH PRESSURE BUILDING IN FROM THE WEST. WIND SPEEDS LOOK TO BE CLOSE TO WIND ADVISORY CRITERIA ACROSS THE NORTH CAROLINA MOUNTAINS AND OUR BLUE RIDGE COUNTIES IN SOUTHERN VIRGINIA...AS WIND GUSTS DURING THE AFTERNOON WILL APPROACH THE 40 MPH TO 45 MPH RANGE. WINDS ELSEWHERE ACROSS THE REGION WILL ALSO BE GUSTY...BUT ARE EXPECTED TO REMAIN BELOW ADVISORY LEVEL. WIND SPEEDS WILL DIMINISH DURING THE EVENING AS THE PRESSURE GRADIENT ACROSS THE AREA RELAXES. BY MONDAY NIGHT...STILL MAY BE A FEW SHOWERS ACROSS SOUTHEAST WEST VIRGINIA...AND WITH OVERNIGHT TEMPERATURES EXPECTED TO FALL INTO THE LOWER 30S...MAY AGAIN SEE A FEW SNOW SHOWERS DEVELOP...ALTHOUGH DO NOT EXPECT MORE THAN A DUSTING. SHOWER ACTIVITY IS EXPECTED TO COMPLETELY END BY SUNRISE TUESDAY. THE ONLY OTHER CONCERN WILL BE AN UPPER LEVEL DISTURBANCE BRINGING RAIN SHOWER ACTIVITY ACROSS OUR AREA TUESDAY NIGHT...MAINLY ACROSS THE MOUNTAINS...WITH ONLY LIGHT RAINFALL AMOUNTS. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 130 PM EDT SATURDAY... THE ECMWF AND GFS DEPICT A CLIPPER TRACKING SOUTHEASTWARD FROM THE UPPER MIDWEST TO THE OHIO RIVER VALLEY FOR TUESDAY NIGHT INTO WEDNESDAY. SOME SHOWERS MAY SPREAD AHEAD OF IT AND REACH THE WESTERN PART OF THE CWA BY WEDNESDAY MORNING...AND THE PIEDMONT LATER IN THE DAY. THE CLIPPER WILL PASS OVER THE CWA DURING WEDNESDAY NIGHT INTO THURSDAY...BUT THE MODELS DIVERGE SIGNIFICANTLY WITH THE DETAILS. THE ECMWF SHOWS EASTERLY SFC WINDS AND HIGHER QPF FROM THE CLIPPER...WHILE THE GFS SHOWS WESTERLY SFC WINDS AND LOWER QPF. IF THE ECMWF VERIFIES...A COLD WEDGE WOULD FORM...AND CAUSE THURSDAY TEMPERATURES TO BE 10 TO 20 DEGREES COOLER THAN THE GFS. GIVEN THIS LARGE DISCREPANCY...CHANCE POPS WERE INTRODUCED FOR THURSDAY...AND TEMPERATURES WERE BUMPED DOWNWARD BUT KEPT IN THE MIDDLE OF BOTH SOLUTIONS UNTIL BETTER AGREEMENT IS ESTABLISHED IN FUTURE RUNS. THE CLIPPER SHOULD EXIT THE CWA AND HEAD SOUTHWARD THROUGH THE CAROLINAS BY FRIDAY. MEANWHILE...HIGH PRESSURE WILL BUILD OVER THE MID ATLANTIC FROM THE NORTHWEST. THIS SITUATION SHOULD ALLOW PLEASANT AND SEASONABLE CONDITIONS FOR THE START OF NEXT WEEKEND. BOTH THE ECMWF AND GFS KEEP THIS AREA OF HIGH PRESSURE NORTH OF THE CWA AND SLIDE IT OFF THE EAST COAST BY SUNDAY...WHICH WILL PROMPT A WARMING TREND AND INCREASING DEWPOINTS FROM RETURN SOUTHERLY FLOW. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... AS OF 137 PM EDT SATURDAY... SCATTERED SHOWERS BREAKING OUT ALONG THE FRONT WHICH RUNS JUST WEST OF KLWB THEN TO KBLF AND KJFZ. A FEW STORMS HAVE DEVELOPED THROUGH NW NC AND AT TRI...BUT EXPECTING ANY TS TO BE SCATTERED AT BEST THROUGH THE NEW RIVER AND ROANOKE VALLEYS AND INTO SE WEST VA. BEST CHANCE FOR TSRA WILL BE LYH TO DAN LATER THIS AFTERNOON. POSSIBLY SOME BRIEF IFR CIGS AT BLF THIS AFTERNOON...BUT CIGS SHOULD FALL NO LOWER THAN MVFR ELSEWHERE. IF STORMS DO MATERIALIZE IN THE LYH/DAN CORRIDOR THERE COULD BE SOME IFR VIS REDUCTIONS IN THE STRONGEST CELLS. WINDS MAY GUST TO 30 KTS IN STORMS ALSO LYH/DAN. SHRA WILL TREND TO JUST -RA BEHIND THE FRONT THIS EVENING AS TS THREAT WANES. THEN...A LARGE RAIN SHIELD WILL SPREAD FROM DAN/LYH...TO ROA/BCB AFTER MIDNIGHT AS STRONG LOW PRESSURE MOVES UP THE COAST. THE DEVELOPING EASTERLY COMPONENT SHOULD SEND CIGS TO IFR AT ALL TERMINALS BY 14Z SUNDAY. IFR CONDS...WITH POSSIBLY HVY RAIN AT TIMES LYH/DAN WILL PERSIST THROUGH MUCH OF SUNDAY THEN ENDING SUNDAY NIGHT. WINDS WILL BACK TO THE N THEN NW AND BECOME GUSTY SUNDAY NIGHT WHICH SHOULD BEGIN TO IMPROVE THE PERSISTENT IFR CIGS. A MIX OF RAIN AND SNOW SHOWERS WILL AFFECT THE LWB/BLF CORRIDOR LATE SUNDAY NIGHT AND INTO MONDAY. SOME 40KT WIND GUSTS ARE NOT OUT OF THE QUESTION ROA/BCB WITH STRNG DOWNSLOPING FLOW INTO MONDAY. CONDS IMPROVE INTO THE MIDDLE OF NEXT WEEK WITH A CHC FOR RAIN AND A POTENTIAL WEDGE INTO THURSDAY WITH IFR CIGS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...RAB NEAR TERM...KM/RAB SHORT TERM...NF/RAB LONG TERM...PW AVIATION...KM
Hazardous weather outlook, Apr 21, 3:20 PM EDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 320 PM EDT SAT APR 21 2012 NCZ001-018-VAZ007-009>011-015-018>020-WVZ042>045-221930- ASHE-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-GRAYSON-CRAIG-ALLEGHANY VA- BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 320 PM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A STRONG STORM SYSTEM WILL BRING COLDER TEMPERATURES INTO THE MOUNTAINS SUNDAY NIGHT INTO EARLY WEEK. AS THE STORM MOVES BY ANY RAIN SHOWERS WILL TURN TO SNOW SHOWERS IN THE HIGHER ELEVATIONS. ELEVATIONS ABOVE 4000 FEET COULD SEE A QUICK INCH OF SNOW LATE SUNDAY NIGHT AND MONDAY MORNING...ESPECIALLY INTO SOUTHEAST WEST VIRGINIA. TEMPERATURES MONDAY MORNING COULD FALL TO AT OR BELOW FREEZING IN THE HIGHER ELEVATIONS...WITH MOST LOCATIONS EXPECTED TO SEE FREEZING TEMPERATURES TUESDAY MORNING. IN ADDITION...NORTHWEST WINDS WILL BE STRONG AND GUSTY MONDAY AND TUESDAY. GUSTS OVER 40 MPH ARE POSSIBLE MONDAY...AND AN ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ002-VAZ012>014-016-017-221930- ALLEGHANY NC-WYTHE-PULASKI-MONTGOMERY-CARROLL-FLOYD- 320 PM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOW PRESSURE WILL BE STRENGTHENING SUNDAY NIGHT INTO MONDAY NIGHT. THIS WILL BRING A BURST OF COLD AIR TO THE REGION ON A NORTHWEST WIND. GUSTS OVER 40 MPH WILL BE POSSIBLE MONDAY AND MAYBE EVEN TUESDAY. AN ADVISORY FOR WINDS MAY BE NEEDED. ALSO...TEMPERATURES MONDAY NIGHT ARE EXPECTED TO DROP TO OR JUST BELOW FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-221930- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT- ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 320 PM EDT SAT APR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING...WITH DAMAGING WIND GUSTS THE MAIN THREAT. SOME SMALL HAIL WILL ALSO BE POSSIBLE WITH THE STRONGER STORMS. THE STORMS SHOULD OCCUR MAINLY BETWEEN 2 PM AND 10 PM EDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. STRONG STORM SYSTEM WILL BRING WINDS GUSTING OVER 35 MPH MONDAY AND TUESDAY...MAINLY DURING THE DAY. WINDS COULD BE STRONGER...ESPECIALLY ALONG AND EAST OF THE BLUE RIDGE...AND AN ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 21, 1:49 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
149 PM EDT SAT APR 21 2012
VAZ016-017-211830-
CARROLL VA-FLOYD VA-
149 PM EDT SAT APR 21 2012
...THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT PORTIONS OF CARROLL AND
FLOYD COUNTIES...
AT 145 PM EDT...THUNDERSTORMS WITH HEAVY RAIN WERE ALONG A LINE FROM
INDIAN VALLEY TO 6 MILES WEST OF HILLSVILLE...MOVING NORTHEAST AT 10
MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL AFFECT INDIAN VALLEY...ALUM RIDGE AND DUGSPUR
THROUGH 230 PM.
THE PUBLIC IS ENCOURAGED TO RELAY REPORTS OF STRONG WINDS...HAIL OR
FLOODING TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3702 8020 3688 8036 3678 8066 3673 8090
3682 8078 3693 8058
WPSpecial weather statement, Apr 21, 3:18 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
318 PM EDT SAT APR 21 2012
VAZ013-014-016-017-212015-
CARROLL VA-FLOYD VA-MONTGOMERY VA-PULASKI VA-
318 PM EDT SAT APR 21 2012
...A STRONG THUNDERSTORM WILL AFFECT CARROLL...FLOYD...MONTGOMERY AND
PULASKI COUNTIES...
AT 314 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
HILLSVILLE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR INDIAN VALLEY AROUND 340 PM...COPPER VALLEY
AROUND 345 PM...ALUM RIDGE AROUND 350 PM...PILOT AROUND 410 PM AND
TERRYS FORK AROUND 415 PM.
LAT...LON 3678 8071 3687 8075 3688 8075 3691 8077
3719 8022 3713 8018 3711 8018 3711 8016
3702 8011
RCSSpecial weather statement, Apr 21, 3:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
321 PM EDT SAT APR 21 2012
NCZ003-019-212015-
SURRY NC-WILKES NC-
321 PM EDT SAT APR 21 2012
...A STRONG THUNDERSTORM WILL AFFECT SURRY AND WILKES COUNTIES...
AT 319 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF NORTH WILKESBORO...MOVING NORTHEAST AT 20 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.
EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT
STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR ROARING RIVER AROUND 330 PM...RONDA AROUND
340 PM...BENHAM AROUND 355 PM...ELKIN AROUND 400 PM...STATE ROAD
AROUND 405 PM AND MOUNTAIN PARK AROUND 415 PM.
LAT...LON 3625 8118 3638 8099 3637 8098 3639 8098
3655 8075 3632 8058 3626 8076 3628 8077
3626 8078 3624 8087 3623 8088 3616 8110
RCSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 1:49 PM EDT | Special Weather Statement | RNK | Floyd | 41 min |
| Apr 21, 3:18 PM EDT | Special Weather Statement | RNK | Floyd | 57 min |
| Apr 21, 3:44 PM EDT | Special Weather Statement | RNK | Montgomery | 46 min |
| Apr 21, 3:45 PM EDT | Special Weather Statement | RNK | Wythe | 45 min |
| Apr 21, 4:12 PM EDT | Special Weather Statement | RNK | Grayson | 33 min |
| Apr 21, 4:33 PM EDT | Special Weather Statement | RNK | Floyd | 57 min |
| Apr 21, 7:35 PM EDT | Special Weather Statement | RNK | Charlotte, Halifax | 55 min |
Nearby
Special Weather Statements in North Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.